MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALL POLY CUP-CROSSFIRE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT ALL POLY CUP-CROSSFIRE; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 65C-3254
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Injury (2348); Reaction (2414)
Date of Event 06/18/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: trident all poly cup-crossfire; cat# 65c-3254; lot# unknown.Unknown_cork_product; cat# unk_shc; lot# unknown.Simplex with tobramycin 1 pack; cat# 6197-9-001; lot # unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.
 
Event or Problem Description
This pi is for revision 1 on 2015.It was reported through a medwatch report (mw5092862) "on 2005, he underwent a complex left hip total hip arthroplasty with removal of existing acetabular hardware, which had been placed for a severe acetabular fracture post motor vehicle accident in 2004.His acetabular fracture was complicated by radiation-related wound necrosis and enterococcus deep infection and also by persistent peroneal nerve and hip abductor palsies.Due to history of infection, the decision was made to completely remove the acetabular fixation hardware and to use cemented components with antibiotic loaded cement.The implant used was a hip prosthesis, cemented 12/14 neck taper, standard offset neck, 125mm stem length size 12 cocr mo, ; distal centralizer 9mm oo assemble w/ bone cement pmma sterile, hip system femoral head 12/14 taper 32mm dia +0 mm neck length cocr-mo, howmedica/osteonics 65c-3254 trident polyethylene acetabular cup, howmedica x-change bio mesh large; bonesource bvf, simplex p with tobramycin antibiotic bone cement times 2.This was a complex primary total hip arthroplasty with a transtrochanteric approach for sloof acetabular reconstruction and the all-polyethylene socket was cemented in.In [.] of 2014, he noticed increasing pain and shortening of the left limb by about 2 inches.Plain x-rays showed acetabular failure.On [.] 2015, his urine cobalt level was 5.0mcg/l.On [.] 2015, the left tha was revised to and all poly longevity zca socket 32/59 inner/outer diameter, simplex single batch with 1 gram of vancomycin bowl mix, 100cc frozen allograft bone with 1 gram vancomycin, tm augment 60mm diameter by 20mm thickness with 2 screws, exeter 44#0 stem with 2 batch simplex with 2 grams vancomycin, and a delta ceramic 32mm +4 head.The acetabular had severe superior bone deficiency and moderate anterior deficiency.The acetabular implants were grossly loose and showed moderate eccentric polyethylene wear.The femoral stem was fixed.The cement mantle was intact but was stained with metallic debris indicating likely corrosion or wear at the stem cement interface despite the stem being well-fixed.The modular stem head interface had no evidence of corrosion.Frozen section of hip tissue was sent to pathology analysis and was described as fibrotic tissue containing bone fragments and focal areas of metallosis compatible with reaction to prosthesis and negative for infection.On [.] 2015, he sustained a lateral dislocation of the left hip related to abductor insufficiency.This was reduced in the emergency room.".

Brand Name
TRIDENT ALL POLY CUP-CROSSFIRE
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9913499
Report Number0002249697-2020-00664
Device Sequence Number3131541
Product Code JDI
UDI-Device Identifier07613327024234
UDI-Public07613327024234
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K012026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number65C-3254
Device Catalogue Number65C-3254
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/05/2020
Initial Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;